Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Calf pain and rash on arms and legs......

Amanda S YanisAAmanda S Yanis Posts: 125
edited 06/11/2012 - 8:40 AM in Chronic Pain
I'm not sure if this goes in this forum or not, but I need to figure out what to do. On Dec. 1, 2009 I got a nerve root injection that did absolutly nothing for me, not even 5 minutes of pain relief. Since then my calf has slowly been hurting more and more. It now feels like I have a cramp in my calf at all times. The only thing I have found to help is icy-hot patches. My Lortabs or fentanyl patch don't even begin to touch the pain. I wake up at night becuase it hurts so bad, and when I wake up it feels like my leg weights 300 lbs, and i have to concentrate really hard to be able to move it.

Now my next issure is a rash that started out on my elbows, and is now covering 50% of both arms, and is on my calfs. This also wakes me up in the middle of the night. I have been researching rashes and I"m about 90% sure it is hives. I have been on benedryl for 4 days now, and it seems to help for a little bit, but then the rash starts itching again and its horrible. I have never had hives before, and have not switched any body wash, detergent, softner, lotion, etc. It seems like my entire body it itching when it is at its' worse, but the rash stays on my arms and calfs. Although up until two days ago, the rash was only on my arms. My mother is scared to death thinking it is an allergic reaction to the fentanyl patch, but I have been on that for over 4 months, so I think that is highly unlikely. She is also afraid the pain in my calf is a blood clot. (my mom over-reacts!)

So I just dont know what to do. I was tempted to go to the ER Friday night, but talked myself out of it. But it is to the point where I can't handle it anymore. I moaned and groaned in my sleep last night in between wakings, and I hurting and itching so bad today that I cant even get out of bed.

Any suggestions??
advertisement

Comments

  • Go to the ER. It isn't worth the misery wondering what is wrong. If ER is out call the Dr maybe he has a suggestion.
  • Go to the ER. It's possible you have an allergy to the steroid used in the injection and/or some kind of infection.
    Multiple ACDFs, Multiple Lumbar Fusions; Rt TKR; Rt thumb fusion ; Lt thumb arthroplasty
  • Well I called the dr this morning and I go in tomorrow morning. Last night was awful. The pain would not let me sleep!

    I had a bilateral selective nerve root injection in L5-S1. It was supposed to take away my pain immediately, but I told the dr right away that I was still in pain. He kinda acted like he didn't believe me and told me to give it a couple days for the steroids to kick in. OMG that hurt like heck!! It felt like an electric shock down my legs. And for the next few days after I kept getting that same pain down my legs. At the time I was also trying to go off my fentanyl patch as I was not to be on it when I got the injection. I stopped the patch on Saturday, got the injection on Tuesday, and by Saturday I had done nothing that week but lay in bed. I was in so much pain!!! So I went back on the patch because I just couldnt take it anymore. Within a couple days I felt great again. Then about a week before Christmas the calf pain started. It is there constantly, but sometimes it hurts worse than others. And of course I still have my normal electic shock feeling down my legs.

    The part that really gets me is that I have always had pain down my left leg and on both sides of my lower back. Now, after the injection, I now have pain in my right leg too. I'm so over all this. I just want someone to take me seriously and try to fix me instead of making things worse!
  • Went to the dr this morning. She gave me a shot for my rash, along with a prescription for some cream and some other med. ( i haven't picked them up from the pharmacy yet) She also scheduled some blood work and a doppler for the calf pain to rule out a blood clot. I also had her switch my antidepressant to Lexapro, which I hope will help with the fatigue.
advertisement
Sign In or Register to comment.